These comments are made for the purpose of discussion and should NOT
be used as recommendations for or against therapies or other treatments. An indi
vidual patient is always advised to consult their own physician.
Question: I took the combination phen-fen for weight loss several years ago and was quite successful. I not only lost weight, but also lowered my blood pressure and cholesterol significantly. About a year after I quit taking the medications, I was gaining weight slightly again, so returned to the MD. She suggested I try the phenteramine alone. That was enough to get the weight back under control, and in addition seemed to do a lot to eliminate pretty severe depression. (I had tried welbuterin and paxil but they didn't seem to do anything.) Because of the big help with depression, I have continued taking the phenteramine alone for nearly a year now (1/2 of a 37.5 mg tablet each morning). I can't see that I have any problems or side effects with the medication, but am interested in finding out if it is dangerous to keep taking this medication for so long. If it is not OK to take, does it's effectivness for depression suggest what antidepressant drugs might be effective for me?
Answer: There doesn't appear to be any particular problems with the phenteramine alone and it has been around a while. As to the depression, would suggest some sertonin related drug however, both paxil and probably wellbutrin work here.
Back to Drug
InfoNet Home Page.
Back to Doctor FAQ main page.
Send your impressions, medents, thoughts, etc. to email@example.com